Texas, 2004

Hail in Texas, May 13, 2004

May 13, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 13, 1:28 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, May 13, 1:28 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CDT THU MAY 13 2004

.DISCUSSION...

THE MAIN FORECAST ISSUE THROUGH THE WEEKEND IS ADDITIONAL RAINFALL
ON ALREADY SATURATED GROUNDS.

A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTHEAST TEXAS
WILL MOVE INTO LOUISIANA LATE THIS AFTERNOON. ISOLATED POCKETS OF
HIGH WINDS WILL CONTINUE WITH THIS SYSTEM UNTIL IT EXITS/DISSIPATES
TOWARDS MIDNIGHT.

FRIDAY WILL BRING ANOTHER ROUND OF RAIN/THUNDERSTORMS/HEAVY RAIN...
MAINLY IN THE AFTERNOON AND EVENING HOURS. FRONTAL SYSTEM STALLS
ALONG NORTHERN PORTION OF CWA FRIDAY NIGHT AND WILL CONTINUE TO BE
A FOCUSING MECHANISM FOR ADDITIONAL RAINFALL THROUGH SATURDAY.

RAINFALL TOTALS THIS AFTERNOON AND EVENING WILL BE ON THE ORDER OF 1
TO 2 INCHES. AT THIS POINT...WILL CONTINUE THE FLASH FLOOD WATCH
DUE TO LOW FLASH FLOOD GUIDANCE VALUES.  15

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  71  83  67  81 /  80  70  40  50
BPT  71  83  67  81 /  60  70  40  50
AEX  68  81  64  79 /  80  70  60  50
LFT  69  82  67  81 /  80  70  50  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH FRIDAY...TORNADO WATCH FOR VERNON...
BEAUREGARD...ALLEN...CALCASIEU...JEFF DAVIS...AND CAMERON PARISHES
UNTIL 6 PM.
TX...FLOOD WATCH THROUGH FRIDAY...TORNADO WATCH FOR TYLER...JASPER...
NEWTON...HARDIN...JEFFERSON...AND ORANGE COUNTIES UNTIL 6 PM.

&&

ERICKSON
Hazardous weather outlook, May 13, 4:29 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 AM CDT THU MAY 13 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
141000-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
529 AM CDT THU MAY 13 2004

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT FOR TODAY. SHOWERS AND THUNDERSTORMS
WILL BECOME LIKELY BY AFTERNOON. SOME OF THESE THUNDERSTORMS
COULD REACH SEVERE LEVELS. LOCALLY HEAVY RAINFALL IS POSSIBLE.
ADDITIONAL AMOUNTS OF 1 TO 2 INCHES OF RAINFALL CAN BE EXPECTED TODAY
WITH THE HEAVIER AMOUNTS FROM THE INTERIOR OF SOUTHEAST TEXAS TO
CENTRAL AND SOUTH CENTRAL LOUISIANA. SINCE 6 TO 12 INCHES OF RAIN
HAD FALLEN OVER MUCH OF THE AREA SINCE LATE TUESDAY...THIS COULD BE
A WIDESPREAD FLOODING EVENT. MANY RIVERS ARE IN FLOOD FROM THE
PREVIOUS RAINFALL. SEVERE THUNDERSTORMS ARE ALREADY DEVELOPING IN
THE COLLEGE STATION AREA UPSTREAM FROM OUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SHOWERS AND THUNDERSTORMS ARE AGAIN LIKELY ON FRIDAY WITH ANOTHER
1 TO 2 INCHES OF RAIN OVER THE AREA. THE FLOOD WATCH COULD BE
EXTENDED OUT TO SATURDAY WHEN A COLD FRONT IS EXPECTED TO MOVE
INTO THE COASTAL AREA...PRODUCING 1 TO 3 INCHES OF ADDITIONAL
RAIN. SOMEWHAT DRIER WEATHER IS EXPECTED EARLY NEXT WEEK AS HIGH
PRESSURE BUILDS IN FROM THE EAST.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE NEEDED ON TODAY THROUGH SATURDAY TO PASS ALONG POSSIBLE
FLOODING INFORMATION.

SWEENEY

In the hours before

Special weather statement, May 13, 10:18 AM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1118 AM CDT THU MAY 13 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
140200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
1118 AM CDT THU MAY 13 2004

...THUNDERSTORMS WITH HEAVY RAIN TO CONTINUE THROUGH THE WEEKEND...

A SERIES OF DISTURBANCES WILL MOVE NORTHEAST ACROSS THE AREA AS AN
UPPER LEVEL TROUGH OVER THE SOUTHWESTERN STATES MOVES SLOWLY EAST.
THE DEEP MOIST AIRMASS WILL CONTINUE TO BE ENHANCED BY SOUTHERLY LOW
LEVEL WINDS. IN ADDITION...A SURFACE FRONT WILL SAG TO THE SOUTH AND
STALL ACROSS SOUTHERN LOUISIANA BY SATURDAY. THESE FEATURES WILL
COMBINE TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND. DUE TO THE DEEP MOISTURE...LOCALLY HEAVY RAINFALL AND
FLOODING IS POSSIBLE.

HIGH PRESSURE IS EXPECTED TO BUILD INTO THIS AREA EARLY NEXT WEEK...
BRINGING AN END TO THE ABOVE NORMAL PRECIPITATION.

DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...BAYOUS AND
CREEKS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD THE AREA QUICKLY.

24
Local storm report, May 13, 1:45 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
245 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TORNADO          BUNA                    30.44N 93.96W
05/13/2004                   JASPER             TX   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTED 2 FIRECRACKER STAND DESTROYED BY
            POSSIBLE TORNADO.

&&

THM

The radar

The Lake Charles radar (KLCH), 76 km away, was scanning. The volume nearest the first event began at 20:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
May 13, 2:40 PM CST
Where
Jefferson County, Nederland
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.983, -93.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396413.